MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported the following after the phacoemulsification with intraocular lens (iol) implant procedure.The next day of implant, the visual acuity (va) was with a diaphragm of 0.6 and the pupil was 5.0 mm (postoperative mydriasis), the iol position was correct.Three weeks after, the patient complaints of decreased vision, especially near.Va is of 0.4 without correction, with correction with diaphragm 0.6 n/a, pupil 4.0mm.Decentered iol was noted, displaced downward and to the right relative to the center of the pupil.The centralization of the iol was performed.Iol centered on the pupil, without complications.On final examination (after iol centration), complaints of low vision at medium distance and near.Optical coherence tomography (oct) of the retina was without pathology.An electrophysiological examination revealed a conduction disturbance along the visual pathway.Right eye artifakia, and amblyopia.Suspected partial atrophy of the optic nerve.The patient was fitted with glasses for near +2.0, instillation of tear substitutes and non-steroidal anti-inflammatory drugs (nsaids).
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Follow up information was provided that all is well with the patient.The patient complaints have stopped ucva od = 0.8.The patient has adapted and is now satisfied with the visual acuity.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that, everything is fine with the patient.Currently the patient sees well with this eye.Complaints have been stopped.The patient has adapted and is now satisfied with the visual acuity with the implanted iol.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15788162
Report Number1119421-2022-02408
Device Sequence Number14889847
Product Code POE
UDI-Device Identifier00380652421218
UDI-Public00380652421218
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2026
Device Model NumberDFT015
Device Lot Number15240277
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale